Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


After 15 years, My counts are High, But my Body wants to shut down.
May 9, 2000

Good Afternoon, I'm a 33 year old white male. I became Positive when I was seventeen. Having to deal with the trauma of being violently raped and abused. Was hard enough for me to deal with. Then came the HIV positive thing.

But I over came all that, I've only been sick once. Started seeking medical attention in 1992. I've went from cd4 of 25 to now 975. My viral load is undetected. Due to the many medications that I'm on. (Remune Study, Viracept, epivir,zerit,Wellbutrin,and lipitor) I'm always tired,Shortness of breath, and always either constipated, or have the runs. Never normal. My doctor says to just keep taking over the counter things to help control them. But after all these years nothing is helping. I'm also concerned be cause my health is so good. Why can't I seem to get my self motivated to do things. I'm always to tired. I work Six days a week, No problem there. It is just when I get home all I want to do is sleep.

I guess what my question is? What do you recommend for Fatigue? As for diet, and medications????

Response from Dr. Frascino

Fatigue coupled with shortness of breath could be related to anemia. Ask your doctor if your hemoglobin is in the normal range. If not, you should be evaluated for potential causes. Treatment with PROCRIT has been shown to significantly improve not only the anemia, but also the quality of life and energy level of HIV-positive people with even mild to moderate low hemoglobin.

The diarrhea and gastrointestinal problems are most likely related to your medications, probably the Viracept. You could try pancreatic enzymes –- Ultrase -– which have been shown to help some people with Viracept-induced diarrhea. It will not worsen constipation symptoms.

Are you sure working "6 days per week" isn't contributing to your fatigue? Any difference when you're on vacation?

Good luck,

RJF


Previous
Anemic with a High Sed rate
Next
Fatigue gone

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement